Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 90, NWS Philadelphia/Mount Holly

September 22, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 22, 2025, 3:16 PM EDT. It took effect at Sep 23, 2025, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2025, 3:16 PM EDT (19:16 UTC)
In effect from
Sep 23, 2025, 2:00 PM EDT
Expired
Sep 24, 2025, 3:37 AM EDT
In force
14 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

763 
WHUS71 KPHI 221916
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 PM EDT Mon Sep 22 2025

ANZ450>453-230830-
/O.NEW.KPHI.SC.Y.0090.250923T1800Z-250924T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
316 PM EDT Mon Sep 22 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 5 AM EDT
WEDNESDAY...

* WHAT...South winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...From 2 PM Tuesday to 5 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich
3 follow-up statements
790 
WHUS71 KPHI 230746
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
346 AM EDT Tue Sep 23 2025

ANZ450>453-232100-
/O.CON.KPHI.SC.Y.0090.250923T1800Z-250924T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
346 AM EDT Tue Sep 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM EDT WEDNESDAY...

* WHAT...Southwest winds 5 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...From 2 PM this afternoon to 5 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AKL
919 
WHUS71 KPHI 231937
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
337 PM EDT Tue Sep 23 2025

ANZ450>453-240845-
/O.CON.KPHI.SC.Y.0090.000000T0000Z-250924T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
337 PM EDT Tue Sep 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 5 to 15 kt with evening gusts up to 20
  kt. Seas 3 to 5 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...Through 5 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kruzdlo
013 
WHUS71 KPHI 240737
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
337 AM EDT Wed Sep 24 2025

ANZ450>453-240845-
/O.CAN.KPHI.SC.Y.0090.000000T0000Z-250924T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
337 AM EDT Wed Sep 24 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have fallen below Small Craft Advisory criteria and are
continuing to decrease. Therefore, the SCA has been cancelled.

$$

AKL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 2:47 PM EDT, 29 minutes earlier.

Area forecast discussion, Sep 22, 2:47 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
247 PM EDT Mon Sep 22 2025

.SYNOPSIS...
High pressure is in control through tonight as a warm front tracks
north of the area. A cold front will gradually track through the
region on Wednesday into Wednesday night before stalling south of
the area on Thursday. This front may lift back north as a warm front
on Thursday night before another cold front passes through late
Friday into Saturday. Broad high pressure then approaches from the
west on Sunday into early next week.

&&

.NEAR TERM /THROUGH TUESDAY/...
Ridging along the east coast early this afternoon will settle
offshore tonight. Low level clouds have been stubborn to mix
out with late September sun. However, satellite pics showing
clouds gradually eroding and expect sct-bkn clouds for the rest
of the afternoon.

A light southerly flow tonight will advect higher moisture into
the region, setting up for low clouds to develop overnight. An
isolated shower is also possible in the Poconos overnight.

A warm front will lift through the region Tuesday morning,
leading to a warmer day with temperatures peaking in the 80s,
but 70s Poconos and shore points. An approaching cold front
and shortwave then bring the risk for showers and even a few
thunderstorms late Tuesday northwest of the I-95 corridor.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Showers and thunderstorms associated with the pre-frontal trough
will continue into the evening hours on Tuesday from west to east
before diminishing after midnight. A few showers and storms may be
severe with the greatest potential located over western portions of
the area where best deep layer shear and instability overlap, but
overall its a very marginal environment to say the least in addition
to the loss of diurnal heating as the night progresses. After
midnight, shower activity will diminish with lows only falling into
the low to mid 60s.

The actual cold front won't actually reach and cross through the
area until Wednesday or even Wednesday night before stalling within
the vicinity of the Delmarva on Thursday. So, Wednesday again looks
to be a warm day with highs upper 70s to low 80s despite mostly
cloudy skies as the area continues to lie within the warm sector.
Another round of showers and thunderstorms can therefore be expected
on Wednesday into Wednesday night as the front sinks south and a
shortwave aloft passes through. The severe potential looks to be
much less of a threat compared to Tuesday due to less instability,
however some thunder cannot be ruled out. Lows for Wednesday night
will remain mild in the 60s.

For Thursday and into Thursday night, an area of low pressure will
track across the Ohio Valley up into northern New England before
moving into Quebec. This system will cause the stalled boundary to
our south to lift back north as a warm front on Thursday as another
cold front approaches from the west for Thursday night. This system
will be the best opportunity for a widespread rainfall event to
occur across the area where perhaps rain may become heavy at times.
Additional details on this though will come at a later time. In
short, another round of showers and thunderstorms are expected to
continue through Thursday night. Temps will return to more
seasonable levels for Thursday.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The cold front will then cross through the area on Friday before
stalling south of the area through the weekend. With the front
remaining in close proximity through Saturday, this will keep at
least the mention of showers and a slight chance of thunderstorms to
continue through Saturday night...greatest likelihood further south
in closer vicinity to the stalled front.

What happens beyond this time for Sunday and into early next week is
yet to be seen and highly uncertain. Broad high pressure will
develop over the center of the country, gradually building east with
time. Eyes will also be on the tropics as most global forecast
guidance has been consistent on developing a tropical cyclone
somewhere over the western Atlantic early next week with a cut-off
upper level low over the Deep South. How all these features interact
with one another will ultimately determine what kind of weather we
encounter beyond Sunday. More to come on this in the coming days...

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Today...VFR. MVFR ceilings will continue in the KRDG
area through 20Z. South wind 5-10 kt.

Tonight...VFR. Some MVFR ceilings possible in the KRDG area and
across interior southern New Jersey. Winds will be out of the
south at 5 knots or less.

Tuesday...VFR. Scattered showers northwest of I-95 corridor
after 18Z. South to southwest wind around 10 knots.

Outlook...

Tuesday night through Thursday night...Sub-VFR conditions
probable at times. Showers likely with a chance of thunderstorms
primarily in the afternoon and evening hours. Patchy fog/mist also
possible.

Friday through Saturday...Sub-VFR conditions likely before improving
by the weekend. A chance of showers to continue through Saturday.

&&

.MARINE...
No marine headlines are in effect. For the rest of today. east-
southeast winds 5 to 10 kts with seas 3 to 4 ft. Fair weather.
Tonight, south winds around 10 kts with fair weather and seas 3
to 4 ft. Tuesday, southerly winds 10 to 15 kts with seas around
4 ft, but there is a possibility seas build up to 5 ft especially
well offshore.

Outlook...

Tuesday night...Brief periods of SCA conditions are possible mainly
due to seas around 5 feet. A chance for showers and thunderstorms.

Wednesday through Saturday...No marine headlines expected, however a
brief period of SCA conditions may occur Thursday night ahead of a
cold front. Showers likely with a chance of thunderstorms possible.

Rip Currents...

For the rest of today, southeast winds generally less than 10
mph with breaking waves of 3 to 4 feet. Easterly swells
associated with offshore Hurricane Gabrielle will build to 3 to
4 feet with a 11 to 12 second period. As a result, there is a
HIGH risk for the development of dangerous and life threatening
rip currents for the Jersey Shore and Delaware Beaches.

On Tuesday, winds turn more southerly at 10 to 15 mph with
breaking waves 2-4 feet. Southeast swells continue with a 10 to
12 second period. As a result, there is a HIGH risk for the
development of dangerous and life threatening rip currents for
the Jersey Shore and Delaware Beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Risk for Rip Currents through Tuesday evening for NJZ014-
     024>026.
DE...High Risk for Rip Currents through Tuesday evening for DEZ004.
MD...None.
MARINE...None.

&&

SYNOPSIS...DeSilva
NEAR TERM...Franklin/Guzzo
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...DeSilva/Franklin
MARINE...DeSilva/Franklin
Hazardous weather outlook, Sep 22, 5:05 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EDT Mon Sep 22 2025

MDZ012-015-019-020-230915-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EDT Mon Sep 22 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.